Loading...

katbaran's Recent CancerCompass Activity

  • katbaran has replied to a post on the message board

    You are very welcome, Debbie! My husband passed three years ago this month. He actually passed from a pulmonary embolism while in rehab. At least he went quickly with no time ever to suffer acutely or be scared. GSM is horrible. Kathy

    August 21, 2017 view post
    • katbaran has replied to a post on the message board

      My husband had them for almost 2 weeks straight at one point. The doc gave him some codeine type cough gels to relax and numb his diaphram a bit. They looked like vitamin e or vitamin d capsules. It took a day or two but they did give him some relief until the hiccups passed. It was his chemo doc that prescribed them, I think.

      August 21, 2017 view post
      • katbaran has replied to a post on the message board

        My heart goes out to you! You are only a little less than 2 months since your Mom passed. Give yourself time. It is all still raw and new. At the 2 month mark after my husband passed, I had lost almost 40 pounds, couldn't eat or sleep,  etc. I landed in the ER and overnight in the hospital getting fluids and counseling with more to follow at home. Everyone grieves differently and it will take time. You will get...

        August 09, 2017 view post
        • katbaran has replied to a post on the message board

          Best wishes on your journey! Kathy

          June 20, 2017 view post
          • katbaran has replied to a post on the message board

            I know this might sound odd, but call Planned Parenthood. They have counseling free of charge, and their counselors can hook you up with one that specializes in cancer patients and caregivers. Going through them it will most likely be free as well. You could also call your county board of health and ask for a referral to a counselor who specializes at low or no cost. PP might also be able to help you get some respite...

            January 22, 2017 view post
            • katbaran has replied to a post on the message board

              My husband had no trouble at all. He did say he seemed thirtstier than usual on the plane but he did not retain the extra fluid. He was in his third month of maint. Temodar then. Go, have a great time!

              October 10, 2016 view post
              • katbaran has replied to a post on the message board

                This sounds like a drug reaction. Get to the doc that mixed the Adderall and the Paxil and get some answers! Look up Paxil :   https://www.drugs.com/sfx/paxil-side-effects.html   Read all the possible reactions.  The ones at the bottom could be tied to it in a group. You seem to have many of them.

                September 21, 2016 view post
                • katbaran has replied to a post on the message board

                  We just thought it was like when one is sick with a cold or flu. His body is  just fighting the cancer and the damage from the treatment. I also wanted to suggest if he is complaining the mattress is cold, try putting a comforter under the bottom sheet. The best thing would be  a heated mattress pad but they are kinda pricey. As for his jaw pain. How about a hooded sweatshirt and a winter scarf? Get creativ...

                  June 17, 2016 view post
                  • katbaran has replied to a post on the message board

                    My husband was cold all the time.  I got him a heated throw and he used a comforter all summer. 

                    June 16, 2016 view post
                    • katbaran has replied to a post on the message board

                      I don't think you should open the capsules. He you tried taking them with applesauce or yogurt? Pudding and soft serve ice cream work too. Thick, barely warm creamed soups might be good too, but I'd stick with the others first. I hope this helps! 

                      June 16, 2016 view post
                      Loading...
                      Load more activity
                      Loading more activity

                      About katbaran

                      Caregiver
                      Brain Cancer
                      Cancer Nutrition, Cancer Treatments, Chemotherapy, Emotional Support, Radiation, Recipes, Side Effects

                      I'm caregiver to my husband who was dx June 10, 2013 with GBM4. He had surgery June 18, 2013, temodar, radiation and is now on 5/23 temodar. His MRI on 9/30/13 show 2 little spots that will be watched. Next MRI is in Feb. 2014.

                      Hubby had 2nd surgery 3/4/14 to remove 2 new, deeper tumors in the same place. Recovering now, and will start a clinical trial using two drugs together. His DX was also changed from GBM to Gliosarcoma. It is even more deadly than GBM. We're still fighting and hopeful (3/19/2014)

                      Cleveland Clinic Fairview Hospital and the Moll Cancer Center staff have been wonderful to us!

                      Latest 7/15-ish/14: Hubby has a new tumor and is experiencing more weakness on left side. In and out of hospital due to blood clots in lungs and right leg. Will have more surgery when clots are dissolved.
                      Passed on 8/25/14. Pulmonary embolism. At least he didn't suffer a longer decline. I'll miss him always.

                      We care about your feedback. Let us know how we can improve your CancerCompass experience.